MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a rotawire fracture occurred.A 2.00mm rotalink plus and a 330cm rotawire were selected for use.During preparation, when the rotational speed was being set, it was noted that the rotawire became separated.Then, another rotawire was used; however, the burr was unable to load into the wire.The procedure was not completed due to this event.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The returned complaint device consisted of a rotablator rotalink plus device.The advancer and burr catheter were received together.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically and visually examined.There are numerous sheath kinks.Functional testing was performed using a test.009 rotawire.The test rotawire was attempted to be inserted into the burr tip and it would not pass the damaged annulus.The test wire was then inserted into the proximal end of the rotablator device and it advanced all the way through the device stopping at the damaged annulus.The coil is stretched.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8306702
Report Number2134265-2019-00728
Device Sequence Number1619665
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2020
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0022674136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1